MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 2MM X 2CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLX120202
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Aneurysm (1708); Thromboembolism (2654)
Date of Event 04/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the event was reported via the sterling study.A (b)(6) female patient with a history of controlled hypertension, anxiety, and depression underwent stent-assisted coil embolization of a ruptured left posterior inferior cerebellar artery aneurysm with hunt & hess grade 2 on (b)(6) 2021 and experienced a thromboembolic event during the procedure.No action was taken.The patient was asymptomatic; the thromboembolic event was only observed angiographically.The patient was discharged home with self-care on (b)(6) 2021.Platelet reactivity testing was not performed.The dimensions of the aneurysm were as follows: aneurysm height 1.9mm, dome 2.4mm, maximum aneurysm diameter 2.4mm, neck size 2.6mm, and dome-to-neck ratio of 0.9mm.Coil embolization was performed with two 2mm x 2cm galaxy g3 xsft coils (glx120202 / 30474456) via an excelsior sl-10 microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 50% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.There were no reported study device deficiencies.The complaint coils remain implanted and are thus not available for evaluation.On 11-feb-2022, modified information was received.The patient underwent aneurysm retreatment on (b)(6) 2021 due to residual neck and increase in aneurysm size.Three competitor coils were implanted via an excelsior sl-10 microcatheter (stryker).Modified raymond-roy classification for the target aneurysm following retreatment was class i: complete obliteration.The patient was discharged home with self-care on the following day.On 14-feb-2022, additional information from the clinical team was received.The information indicated that the thrombus was diagnosed angiographically after the microcatheter was removed from the posterior inferior cerebellar artery.The physician thinks that the presence of the concomitant microcatheter in the posterior inferior cerebellar artery in the setting of hypercoagulability due to subarachnoid hemorrhage (sah) may have contributed to the event.The thrombus was flow-limiting; tici score was 3 due to collaterals.The thrombus neither embolized nor resulted in infarction.The thrombus occurred distal to the vessel treated with cerenovus coils.There was no evidence of coil protrusion into the parent vessel that may have contributed to the event.The site confirmed that no intervention was required for the event.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (30474456) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformance's related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.As a result, we are closing this investigation.Aneurysm recanalization is a known potential complication associated with coil embolization procedures.Review of the available information does not allow for an exact determination of root cause; however, according to the referenced publication, patients presenting with sah secondary to ruptured aneurysms are more likely to develop recanalization after coiling procedures.The dynamic nature of ruptured aneurysms and clot lysis appears to promote recanalization.Mural instability and the increased pulsatile pressure of ruptured aneurysms may thus encourage greater coil compaction than that encountered in unruptured counterparts.Lysis of clot may take place as well within thrombus or at rupture sites once related hypercoagulability subsides.There is no indication of any device defects or manufacturing issues related to the reported aneurysm recanalization.Since the aneurysm recanalization necessitated surgical re-treatment to preclude further injury, the event meets mdr reporting criteria.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00112.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study.A (b)(6) female patient with a history of controlled hypertension, anxiety, and depression underwent stent-assisted coil embolization of a ruptured left posterior inferior cerebellar artery aneurysm with hunt & hess grade 2 on (b)(6) 2021 and experienced a thromboembolic event during the procedure.No action was taken.The patient was asymptomatic; the thromboembolic event was only observed angiographically.The patient was discharged home with self-care on (b)(6) 2021.Platelet reactivity testing was not performed.The dimensions of the aneurysm were as follows: aneurysm height 1.9mm, dome 2.4mm, maximum aneurysm diameter 2.4mm, neck size 2.6mm, and dome-to-neck ratio of 0.9mm.Coil embolization was performed with two 2mm x 2cm galaxy g3 xsft coils (glx120202 / 30474456) via an excelsior sl-10 microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 50% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.There were no reported study device deficiencies.The complaint coils remain implanted and are thus not available for evaluation.On 11-feb-2022, modified information was received.The patient underwent aneurysm retreatment on (b)(6) 2021 due to residual neck and increase in aneurysm size.Three competitor coils were implanted via an excelsior sl-10 microcatheter (stryker).Modified raymond-roy classification for the target aneurysm following retreatment was class i: complete obliteration.The patient was discharged home with self-care on the following day.On 14-feb-2022, additional information from the clinical team was received.The information indicated that the thrombus was diagnosed angiographically after the microcatheter was removed from the posterior inferior cerebellar artery.The physician thinks that the presence of the concomitant microcatheter in the posterior inferior cerebellar artery in the setting of hypercoagulability due to subarachnoid hemorrhage (sah) may have contributed to the event.The thrombus was flow-limiting; tici score was 3 due to collaterals.The thrombus neither embolized nor resulted in infarction.The thrombus occurred distal to the vessel treated with cerenovus coils.There was no evidence of coil protrusion into the parent vessel that may have contributed to the event.The site confirmed that no intervention was required for the event.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the information from the source documentation received on 10-mar-2022.[additional information]: source documentation was received on 10-mar-2022.The information indicated that the patient has a history of tobacco abuse (now vaping).On (b)(6) 2021, she developed the worst headache of her life, with nausea, photophobia.Computed tomography angiography (cta) of the head and neck showed 5mm x 4mm aneurysm involving the distal left vertebral artery at the origin of the left pica.The patient subsequently underwent endovascular coil embolization.A residual neck was left to preserve the left pica artery.However, there was decreased filling of the left pica at the end of the procedure with aica-pica collaterals.Her main complaint at that time was ongoing headaches.She then had a 6-month follow-up cerebral angiogram on (b)(6) 2021 which showed contrast opacification of the aneurysm neck and inferior body, measuring 2.35mm (height) x 3.03mm (width) with some coil compaction.Repeat coil embolization was performed with three competitor coils on (b)(6) 2021.Follow-up catheter angiography or magnetic resonance angiography (mra) is recommended in 3-6 months to evaluate for any coil compaction or re-growth.Aneurysm recanalization secondary to coil compaction is a known potential complication associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.Review of the available information does not allow for an exact determination of root cause; however, according to the referenced publication, patients presenting with sah secondary to ruptured aneurysms are more likely to develop recanalization after coiling procedures.The dynamic nature of ruptured aneurysms and clot lysis appears to promote recanalization.Mural instability and the increased pulsatile pressure of ruptured aneurysms may thus encourage greater coil compaction than that encountered in unruptured counterparts.Lysis of clot may take place as well within thrombus or at rupture sites once related hypercoagulability subsides.There is no indication of any device design or manufacturing issues related to the reported aneurysm recanalization.Since aneurysm recanalization secondary to coil compaction necessitated surgical re-treatment to preclude further injury, the event meets mdr reporting criteria for all implanted cerenovus coils.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00112 and 3008114965-2022-00113.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 XSFT 2MM X 2CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13625310
Report Number3008114965-2022-00113
Device Sequence Number5125847
Product Code KRD
UDI-Device Identifier10886704077640
UDI-Public10886704077640
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model NumberGLX120202
Device Catalogue NumberGLX120202
Device Lot Number30474456
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/11/2022
Supplement Date Received by Manufacturer03/10/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date03/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/05/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER).; GALAXY G3 XSFT 2MM X 2CM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR
Patient SexFemale
Patient Weight69 KG
Patient RaceWhite